MAUDE Adverse Event Report: BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE

BECTON DICKINSON MEDICAL SYSTEMS BD LUER-LOK; PISTON SYRINGE
Catalog Number 309659
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
B.3.The date received by manufacturer has been used for this field.H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd luer-lok had a syringe needle connectivity issue.The following information was provided by the initial reporter: "when using the 1ml tuberculin slip tip syringe with bd eclipse needle separation occurs at the junction point causing the unsafe situation as the needle is exposed before administering medication and there is a chance of staff accidentally poking themselves.Another incident occured where the syringe dislodged from the needle while withdrawing the injection, leaving the needle in the patients body.The needle had to be then removed separately, creating unsafe situation." impact of incident: outcome was prolonged agitation for the patient as the medication administration was delayed.Ahs mdip reference number (id): (b)(4).Date of incident (yyyy-mm-dd): (b)(6) 2023.Site name/location: (b)(6) medical centre.Level of harm: no apparent harm ¿ close call.Ahs optional report to cmdsnet (health canada): incident details: when using the 1ml tuberculin slip tip syringe with bd eclipse needle separation occurs at the junction point causing the unsafe situation as the needle is exposed before administering medication and there is a chance of staff accidentally poking themselves.Another incident occured where the syringe dislodged from the needle while withdrawing the injection, leaving the needle in the patients body.The needle had to be then removed separately, creating unsafe situation.Impact of incident: outcome was prolonged agitation for the patient as the medication administration was delayed.Who was affected? patient.Device name/description: syringe slip tip tuberculin sterile latex free disposable 1ml manufacturer: becton dickinson canada inc.Manufacturer code/model: 309659.Serial or lot number: (b)(6).Device expiry date (yyyy-mm-dd): unknown.Supplier: (b)(4).Supplier catalogue number: 308-309659.Was the device retained? no.Additional information received on 01/05/2024: 1.Any sample or photo available for investigation? if yes, are you able to provide the address of the facility for us to ship the return label? no.2.Please confirm the date of event of both the incident.1st incident (b)(6) 2023 / 2nd incident around the same time exact date unknown.3.Did the event directly, or indirectly involve a patient or user? before use in nov 16 incident, during use in the other incident.4.Did the event involve an urgent/life threatening medical situation? no ¿ close call.5.Describe any patient harm, injury, complication or negative outcome that occurred as a result of the event.Please include treatment/intervention provided and the outcome.Outcome was prolonged agitation for the patient as the medication administration was delayed.
 
Additional Manufacturer Narrative
(b)(4) - follow up mdr for device evaluation.Since no samples displaying the condition reported are available for examination, we were unable to fully investigate this incident.No root cause can be determined as no samples were received.Furthermore, a device history record review showed no rejected inspections or quality issues during the production of the provided lot number that could have contributed to the reported defect.It is recommended to hand tighten the needle onto the syringe prior to use.We would be very interested in examining product that does not meet your expectations and our quality standards.Should you again experience any problems with our product we would appreciate the opportunity to conduct a thorough analysis.Examination of the product involved may provide clarification as to the cause for the reported failure.We appreciate you taking the time to bring this observation to our attention.Complaints received for this device and reported condition will continue to be tracked and trended.Information will be captured on trend reports and monitored monthly.Our business team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD LUER-LOK
Common Device Name
PISTON SYRINGE
Manufacturer (Section D)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer (Section G)
BECTON DICKINSON MEDICAL SYSTEMS
route 7 and grace way
canaan CT 06018
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18528440
Report Number1213809-2024-00007
Device Sequence Number7727660
Product Code FMF
UDI-Device Identifier30382903096597
UDI-Public(01)30382903096597
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K110771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number309659
Device Lot Number2355450
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/21/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date01/17/2024
Supplement Report FDA Received Date02/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown